LARRY A LINDESMITH, M.D.; R. DIXIE BAINES JR., M.D.; D. BOYD BIGELOW, M.D.; THOMAS L. PETTY, M.D.
This content is PDF only. Please click on the PDF icon to access.
Respiratory paralysis is a potentially fatal, though reversible, complication of the use of polymyxin B and colistimethate (polymyxin E) in patients with renal disease. Clinical findings in 11 cases of reversible respiratory paralysis associated with polymyxin therapy are reviewed and their management discussed. A relationship between the neuromuscular toxicity of these drugs and underlying renal disease is emphasized. Previously reported cases in the literature are summarized, and possible mechanisms producing neuromuscular blockade are discussed.
LINDESMITH LA, BAINES RD, BIGELOW DB, et al. Reversible Respiratory Paralysis Associated with Polymyxin Therapy. Ann Intern Med. 1968;68:318–327. doi: https://doi.org/10.7326/0003-4819-68-2-318
Download citation file:
Published: Ann Intern Med. 1968;68(2):318-327.
Neurology, Pulmonary/Critical Care.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use